Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 14, 2006, 8:40 AM MDT for Bingham County, Caribou County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 8:40 AM MDT (14:40 UTC)
- Expired
- Jun 14, 2006, 9:15 AM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 2.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2802 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 AM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 14, 3:28 AM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY...A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST...COMBINED WITH A STRONG JET STREAM ROTATING AROUND THE BASE OF THE TROUGH...TO GENERATE SCATTERED SHOWER/THUNDERSTORM ACTIVITY OVER EASTERN IDAHO OVERNIGHT. ISOLATED STORMS CONTINUE OVER THE EASTERN AND NORTHEASTERN HIGHLANDS THIS MORNING. COOLER AIR ASSOCIATED WITH THE TROUGH WILL MOVE INTO THE REGION TODAY...WITH MAXIMUM TEMPERATURES NEARLY 20 DEGREES COOLER THAN READINGS YESTERDAY. A DECENT PRESSURE GRADIENT WILL SET UP ACROSS THE REGION AS WELL...WITH WINDY CONDITIONS EXPECTED FOR MUCH OF THE SNAKE RIVER PLAIN BY MID-DAY. INSTABILITY...ALONG WITH FORCING ASSOCIATED WITH THE TROUGH...WILL ALSO GENERATE SHOWER ACTIVITY OVER MUCH OF THE AREA AGAIN TODAY. THE HEAVIEST ACTIVITY WILL BE OVER THE CENTRAL AND EASTERN MOUNTAINS...WITH SHALLOW SHOWERS/THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN AT TIMES. A SECOND PULSE OF ENERGY WILL ROTATE THROUGH THE TROUGH THURSDAY FOR MORE UNSETTLED AND SHOWERY WEATHER. BY FRIDAY THE TROUGH WILL MIGRATE EAST INTO MONTANA...AND DRIER AND WARMER CONDITIONS WILL FILTER INTO THE REGION AS HIGH PRESSURE SAGS OVER THE INTERMOUNTAIN WEST. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...RELATIVELY DRY ZONAL...TO SLIGHTLY SOUTHWESTERLY...FLOW IS EXPECTED TO SETTLE OVER THE REGION THROUGH THE EXTENDED. TEMPERATURES WILL APPROACH SEASONAL NORMALS. && .AVIATION...UPPER LOW LIFTING NE ACROSS FORECAST AREA TODAY EXITING NE THROUGH MONTANA TONIGHT. EARLY MORNING OBSERVATIONS SHOWING VFR TO IFR CONDITIONS AT TERMINAL SITES. CROSS SECTIONS SHOWING LOWER MOISTURE LINGERING THROUGH THE DAY BEFORE DRYING OUT TONIGHT IN WAKE OF EXITING UPPER WAVE. THUS WILL MAINTAIN VFR TO MVFR CONDITIONS IN SHOWERS THROUGH THE DAY TODAY BEFORE IMPROVING TONIGHT. MODELS INDICATING A STIFF SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE AREA WITH STATISTICAL GUIDANCE (ESPECIALLY THE NGM) SHOWING WINDY CONDITIONS. WITH LOWER LEVEL MOISTURE AND PRECIPITATION ANTICIPATED TODAY EXPECT THESE WILL SIPHON OFF SOME OF THE MOMENTUM THUS WILL LIKELY CONTINUE WITH 20G30KT WINDS TODAY. && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. && CANTIN/HUSTON
Hazardous weather outlook, Jun 14, 5:02 AM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 502 AM MDT WED JUN 14 2006 IDZ017>025-031-032-151200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 502 AM MDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE ALONG WITH INSTABILITY AND LOW LEVEL MOISTURE WILL HELP TO GENERATE SHOWER AND THUNDERSTORM ACTIVITY ACROSS EASTERN IDAHO TODAY. A FEW STORMS WILL OCCUR THIS MORNING NEAR THE WYOMING BORDER...WITH THE BEST CHANCE OF THUNDERSTORMS AREA-WIDE OCCURRING DURING THE AFTERNOON. MODERATE TO HEAVY RAIN...AS WELL AS GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL ALSO DRIVE BREEZY TO WINDY CONDITIONS DURING THE AFTERNOON ACROSS THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTER AN UNSETTLED DAY THURSDAY...HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE WEEKEND USHERING IN WARMER AND DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 14, 8:29 AM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
829 AM MDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL WESTON 42.04N 111.98W
06/14/2006 E0.25 INCH FRANKLIN ID TRAINED SPOTTER
PEA-SIZED HAIL COVERING THE GROUND
&&
RDITTMANLocal storm report, Jun 14, 8:39 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
839 AM MDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL SWANLAKE 42.32N 112.00W
06/14/2006 E0.25 INCH BANNOCK ID PUBLIC
PEA-SIZED HAIL AND STRONG WINDS DAMAGING CROPS. WIND
ESTIMATED AT 40 MILES AN HOUR.
&&
RDITTMANThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:19 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 41 min |
| Jun 14, 12:58 AM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 32 min |
| Jun 14, 1:27 AM MDT | Severe Thunderstorm Warning | PIH | Caribou | 31 min |
| Jun 14, 8:29 AM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou, Franklin | 31 min |
| Jun 14, 9:00 AM MDT | Severe Thunderstorm Warning | PIH | Caribou | 30 min |
| Jun 14, 9:47 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 28 min |
| Jun 14, 10:19 AM MDT | Severe Thunderstorm Warning | PIH | Fremont, Teton | 26 min |
| Jun 14, 12:36 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 24 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.